Update

Having survived the second operation for an insertion of a steel rod in the right femur (the first one being last May in the left femur) just ! Five days in hospital instead of the expected one, kidney problem necessitating being put on a drip and a distressing episode involving 'coffee ground vomit' have left me with debilitating pain in the lower back. I see the surgeon in 2 weeks time but in the meantime am reduced to using a Zimmer in the house and a wheel chair for longer outings. To say I am fed up,is the understatement of the year. Any encouraging comments very welcome. Do not mention alendronic acid to me if you want a polite response !

6 Replies

oldestnewest
  • So sorry that you've had such a rough time and yes I can imagine that you feel very fed up especially with the complications. Here's hoping and praying that things will now soon be on the up. I think after any operation it is a difficult time, where the body needs to recover. Find something you want/ can do just for you and pamper yourself for a little while. Do hope your mobility will soon be much better and things start to improve. Take care. Very best wishes Jackie X

  • Hi,

    Do hope you feel better soon, and as a Jackie says give yourself some pampering!

  • Oooh - that's tempting!

    When I broke my leg 22 years ago I developed awful indigestion (which I NEVER have) and the consultant gave the junior staff what for for not putting me onto a gastric acid inhibitor. Apparently it is well known that such surgery can cause gastric bleeds! Not well enough known perhaps.

    Hope it all progresses rather better than to date - do tell us how things go. Sorry - can only say it must get better...

  • You have been 'through the mill' - I'm sure it feels like it! Do you suppose your GP or the surgeon could refer you for some therapy for your back - a friend of mine had acupuncture by an NHS Physio - or maybe something akin to osteopathy? Do you think a muscle relaxant might help, if the back pain is due to your muscles being in spasm after being on the operating table and all the vomitting you had recently? Only suggestions - I've got no answers, but send you my sympathy. I do hope it improves soon. x

  • Thank you for your kind remarks. It is so good to be in touch with likeminded people.

  • Hello Gillymar. Don't overlook the effects the anaesthestic has on your body.As the others have said, rest and pamper yourself. Wishing you to be well soon.

You may also like...